Jump to content
Important Survey - Please Participate ×

Is Valium much more Sedating then kolonopin or Worse in many ways?


[Pl...]

Recommended Posts

If I knew what I know now I'd never have touched Valium. It's too sedating for me and the slowest drug by far for me to get off of. And the most painful. I believed it was meant to be a smoother ride so that's why I asked for it. It's been, at least for me, the worst out of Xanax, Ativan and klonopin and they're very difficult. Others have been ok with it but I'm not. I honestly wish I'd never heard the word Ashton. But for that I'd have been off benzos probably close to 6 months ago. Hindsight is 20/20 though but if you're fine tapering whatever benzo you're on stay with that. I'd consider Valium as a very last resort rather than see it as the only way to go! Sadly I bought into that. Just my experience. B
Link to comment
Share on other sites

I agree with Barb. It's like I'm drunk every day. Totally drugged, exhausted off balance, trouble walking. Awful, awful for me.  Some people can do fine with it. Not me!
Link to comment
Share on other sites

Hi Pleasebehere!  I was on Xanax for a while and then transferred over to Valium.  In my estimation neither Xanax nor Val sedated me.  However, both of my daughters say Valium knocks them on their butt!  I must have a chemistry that tolerates the sedation portion rather well.  Sorry I was not on klonopin but I believe Val has a really long half life and therefore is considered "stronger"(?).

 

The point I'm trying to make is that, like everything else on these boards, is that everyone's experience is different.  The upshot is, and we'd all agree, that benzos - any of them - SUCK!  Good luck and take care.

Link to comment
Share on other sites

Thank you guys.... The way you all describe the Valium is exactly how I feel on kolonopin!!!!

 

Especially you Mena!  That very drugged off balance feeling.... I'm sure it can't be better if I'm already feeling all this now on kolonopin......

Link to comment
Share on other sites

I just cross tapered the Ashton method to 20mgs of Valium from 1 mg of K and have noticed it to be more sedating but the physical withdrawal is a bit milder. It's given me hope bc my last bit of K had me in a bad way trying to come off. I feel a bit better on Valium.
Link to comment
Share on other sites

I just cross tapered the Ashton method to 20mgs of Valium from 1 mg of K and have noticed it to be more sedating but the physical withdrawal is a bit milder. It's given me hope bc my last bit of K had me in a bad way trying to come off. I feel a bit better on Valium.

 

Okay... That's interesting.... Kpin is so strong I'm convinced if I crossed over I wouldn't need anywhere near that amount although I know its the equivalent.....

 

Weren't the wds from k horrible for you or did you just directly cross to it?

Link to comment
Share on other sites

My ideas/opinions/insight:

 

Sedating ? Depends on what you mean. And of course, varies from person to person.

 

Diazepam is more sedating in a 'classical' sense ('beer like'). Clonazepam is sedating as in a 'dampening' (physical) effect.

 

In my experience, diazepam was shorter acting. Because of both issues, sleep on diazepam tended to be short. But experiences vary. It is possible that tolerance to the sedating properties of diazepam develops relatively quickly, possibly not for everyone.

 

As far as equivalencies go, experiences vary.

 

Could I have been more unhelpful ?  ;)

 

One could also consider adjunctive drugs. IMO, it's about what works.

 

Link to comment
Share on other sites

My ideas/opinions/insight:

 

Sedating ? Depends on what you mean. And of course, varies from person to person.

 

Diazepam is more sedating in a 'classical' sense ('beer like'). Clonazepam is sedating as in a 'dampening' (physical) effect.

 

In my experience, diazepam was shorter acting. Because of both issues, sleep on diazepam tended to be short. But experiences vary. It is possible that tolerance to the sedating properties of diazepam develops relatively quickly, possibly not for everyone.

 

As far as equivalencies go, experiences vary.

 

Could I have been more unhelpful ?  ;)

 

One could also consider adjunctive drugs. IMO, it's about what works.

 

Liberty...I feel like k does the opposite to me.... Overstimulates my body and oversedates my mind!!!!! What drug does that?

 

I can't figure out if its because it really wants more of the drug when I did the updose and it worked and /or it was just a fluke and eventually will get worse.....because it made me feel sicker....

Link to comment
Share on other sites

For people who have tried both Valium and kolonopin can you please tell me your experience? Thank you...

 

Went over from K 0.5 to V at 8 mg.  Finally got some sleep.  Sedating enough to let me sleep.  Otherwise I have never found Cl. or V. to be particularly sedating.  On a few desperate occasions I would updose my Cl. from 1 mg to 3 or 4, get 4 hours of sleep, wake up, have a coffee, and continue like nothing happened.  I have never found any drug to be sedating.  Virtually everything I have ever taken that says sedating has done nothing or had the opposite effect.  Someone gave me some Tylenol with codiene once assuring me I would conk out but I lied awake the entire night with my ears ringing.  Same with over the counter muscle relaxants, most cold medicines, decongestants, gravol, unisom, and pot.  Some antihistamines calm me a bit. 

 

Pot would give me a full blown panic attack for an hour, while my pals would sit quietly stoned.  A wholly miserable experience.  The very notion of taking medical MJ to manage my withdrawal scares the crap out of me. 

 

I get minor drowsiness from tylenol night time cold medicine but thats it.  Always wanted to try a barbituate, but thats for another lifetime. 

Link to comment
Share on other sites

'Liberty...I feel like k does the opposite to me.... Overstimulates my body and oversedates my mind!!!!! What drug does that?'

 

I don't remember all your posts.

 

Those are words ... trying to figure out what they mean ...

 

Perhaps hormonal/adrenal issues ? Or body> akathisia ?

 

Or you have withdrawal effects you feel in your body, while feeling sedation in the mind ?

Link to comment
Share on other sites

I guess everyone is different. My biggest issue was always insomnia so I had that in spades plus akathesia when I started to taper. I never wanted to cross over, if i could even get a scrip for it, since it would add time to the taper. I thought it best to stay with the poison you know
Link to comment
Share on other sites

Hi All

I  am 6.5 months out and crossed over to valium from oxazepam early in my taper following the Ashton logic. Today I have been asking myself if that was a smart thing to do... While on oxazepam I had uncomfortable symptoms for sure trying to withdraw but nothing like the hell at the end. Now, it could just be that I got to the end and things got bad but I have to wonder if the valium was not responsible for more misery. My body never liked valium. I remember the day I first took it, I had a horrid paradoxical reaction. Total freak out anxiety ect. But I trusted the 'experts' again and persevered with it. Now I wonder if 7-8 months on valium (after the oxazepam) is what is responsible for this hell. Oxazepam was bad, but not this bad. I guess I will never know now. But the advice I would give to others about to change is: think long and hard about it. If I went back in time I would have shaved the oxazepam every 4 hours rather than add valium. Hope this helps.

Link to comment
Share on other sites

My K kept me awake and my Valium CAN be sedating but doesn't necessarily make me sleep.

 

How ya doing . PBH??❤️

 

Thank you for asking...

Not well at all :(

Link to comment
Share on other sites

'Liberty...I feel like k does the opposite to me.... Overstimulates my body and oversedates my mind!!!!! What drug does that?'

 

I don't remember all your posts.

 

Those are words ... trying to figure out what they mean ...

 

Perhaps hormonal/adrenal issues ? Or body> akathisia ?

 

Or you have withdrawal effects you feel in your body, while feeling sedation in the mind ?

 

You described it pretty well... It could be both...

Link to comment
Share on other sites

Hi

 

I had the same thing. My body was awake but my mind was sleepy, and thus I had trouble sleeping. Laura got in my K does the better I fell and the better  I could sleep. PBH, I hope you're doing OK today.

 

Hugs, Betsy

Link to comment
Share on other sites

×
×
  • Create New...